Re: Need Advice For Transitioning Off Beta Blocker
Harcle - Great to hear the workouts are continuing with positive progress.
It seems beta blockers can play tricks on us. They are not supposed to be addictive drugs, but they sure seem to have this effect. Beta blockers seem to quench and suppress the adrenaline surges. This in part, is how they were meant to work. Your system has become accustomed to the use of beta blockers for quite awhile, this dependance interferes with our normal body chemistry. Our system is in kind of a temporary shock, because we now need to deal with daily life situations without any assistance from drugs. The heart rate increases, it seems, become more magnified. Beta blockers dulled and soothed this effect. I believe all the side effects such as mild anxiety,
increased heart rate have to play out for a little while longer. I experienced the same thing when I discontinued Toprol some years back. The only difference was, I transitioned to another HBP drug at the time (not a beta blocker), which kept the blood pressure in check. It appears your blood pressure is OK. In my opinion (keep in mind, only a doctor knows for sure), I believe this heart rate increase/tachcardia is harmless for someone who does not have cardiovascular problems or heart disease. With your intense and rigorous exercise regimen and optimum cardio-conditioning, the increased heart rate should not be a concern. If you are worried or unsure in any way, you should see your doctor for more peace of mind.
Last edited by ACE28; 02-08-2010 at 10:49 AM.